Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

First order difference system-
existence and uniqueness


Authors: K. N. Murty, P. V. S. Anand and V. Lakshmi Prasannam
Journal: Proc. Amer. Math. Soc. 125 (1997), 3533-3539
MSC (1991): Primary 39A10, 34B05
DOI: https://doi.org/10.1090/S0002-9939-97-04250-0
MathSciNet review: 1443846
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, the general solution of the homogeneous matrix difference system is constructed in terms of two fundamental matrix solutions. The general solution of the inhomogeneous matrix difference system is established by the variation of parameters formula. A unique solution of the two-point boundary value problem associated with the matrix difference system is constructed by applying the QR-algorithm and the Bartels-Stewart algorithm.


References [Enhancements On Off] (What's this?)

  • 1. Ravi P. Agarwal, On multi-point boundary value problems for discrete equations, J. Math. Anal. 96(2) (1983), 520-534. MR 84k:39001
  • 2. V. Lakshmikantham and D. Trigiante, Theory of difference equations: Numerical methods and applications, Academic Press, 1988. MR 89g:39003
  • 3. F. V. Atkinson, Discrete and continuous boundary value problems, Academic Press, New York, 1964. MR 31:416
  • 4. A. Jameson, Solution of the equation $AX+XB=C$ by inversion of an $(m\times m)$ or $(n\times n)$ matrix, SIAM J. Appl. Math. 16(5) 1968, 1010-1023. MR 38:3286
  • 5. P. Lancaster, Explicit solutions of linear matrix equations, SIAM Review 12(4), 1970, 544-566. MR 43:4841
  • 6. G. W. Stewart and R. H. Bartels, A solution of the equation $AX+XB=C$, Common. ACM 15, 1976, 820-826.
  • 7. K. N. Murty, K. R. Prasad and P. V. S. Anand, Two-point boundary value problems associated with Liapunov type matrix difference system, Dynam. Systems Appl. 4 (1995), 205-213. CMP 95:14

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 39A10, 34B05

Retrieve articles in all journals with MSC (1991): 39A10, 34B05


Additional Information

K. N. Murty
Affiliation: Department of Applied Mathematics, Andhra University, Visakhapatnam - 530 003, India

V. Lakshmi Prasannam
Affiliation: Department of Mathematics, Post Graduate Centre, P. B. Siddhartha College Of Arts & Science, Vijayawada - 520 010, India

DOI: https://doi.org/10.1090/S0002-9939-97-04250-0
Received by editor(s): April 17, 1996
Communicated by: Hal L. Smith
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society